Hail, Knox
- When
- August 5, 4:35 PM CST
- Where
- Knox County, 2 mi SW of Verdel
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.800, -98.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 5, 1:45 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT SAT AUG 5 2006 .DISCUSSION... MAIN FOCUS THROUGH THE SHORT TERM WILL BE HOW WELL MODELS HANDLE TIMING AND POSITION OF COLD FRONT PUSHING ACROSS THE NORTHERN PLAINS THIS AFTERNOON. AT 18Z COLD FRONT EXTENDED FROM LOW PRESSURE OVER SOUTHERN CANADA THROUGH CENTRAL NORTH DAKOTA...NORTHWEST SOUTH DAKOTA AND NORTHERN WYOMING. PREFRONTAL TROF STRETCHED FROM CENTRAL SOUTH DAKOTA THROUGH CENTRAL NEBRASKA AND NORTHWEST KANSAS WITH MOIST BOUNDARY LAYER IN PLACE AHEAD OF THE TROF. BOTH GFS AND NAM FAIRLY CLOSE IN MOVING THE FRONT THROUGH THE AREA TONIGHT AND SUNDAY WITH PLACEMENT OVER NORTHERN KANSAS BY SUNDAY EVENING WHERE IT STALLS OUT SUNDAY NIGHT AND MONDAY. MODELS INDICATE ABUNDANT MOISTURE WILL BE IN PLACE ACROSS THE AREA DURING THIS TIME WITH PWS UP TO 2 INCHES OR BETTER ACROSS THE CWA. RESULT IS CHANCE OF STORMS WITH HEAVY RAIN FROM TONIGHT INTO TUESDAY WHEN BOUNDARY LIFTS BACK NORTHEAST AHEAD OF THE NEXT SYSTEM COMING INTO THE NORTHERN PLAINS. HAVE GENERALLY TRENDED FORECAST TOWARD THE GFS ALTHOUGH QPF FIELDS MAY BE OVERDONE SUNDAY NIGHT ALONG THE SOUTHEAST BORDER...I HOPE. CLOUDS AND PRECIP WILL MAKE TEMPERATURE FORECAST TRICKY BUT FOR NOW WENT WITH A BLEND OF MAV/MET GUIDANCE. STILL QUITE A BIT OF UNCERTAINTY IN THE EXTENDED PERIOD AS MODELS INITIALLY TRY TO REBUILD UPPER RIDGE ACROSS THE CENTRAL CONUS WHICH APPEARS TO BE SUPPORTED BY ENSEMBLE MEANS REMOP. 12Z ECMWF HOWEVER BEGINS TO FLATTEN THE RIDGE BY FRIDAY WHILE GFS AND REMOP HOLD A DAY OR TWO LONGER. HAVE GENERALLY WENT MAINLY DRY IN THE EXTENDED AS WEAKENING FRONT MOVES ACROSS UNDER THE BUILDING RIDGE WITH TEMPERATURE TRENDED TOWARD GUIDANCE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1147 AM CDT SAT AUG 5 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1147 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST NEBRASKA EARLY THIS EVENING AS A COLD FRONT BEGINS TO MOVE INTO THE REGION. THE STORMS SHOULD HOLD OFF UNTIL AFTER 5 PM AND WOULD GENERALLY BE NORTH OF A LINE FROM ALBION TO WAYNE. SOME OF THESE THUNDERSTORMS WOULD LIKELY BE SEVERE WITH WINDS IN EXCESS OF 60 MPH AND HAIL UP TO QUARTER SIZE. SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS EASTERN NEBRASKA AND WESTERN IOWA BY LATE EVENING AND WOULD CONTINUE OVERNIGHT. BY THIS TIME...THE THREAT FOR SEVERE WEATHER WILL DIMINISH QUITE A BIT. THUNDERSTORMS MAY HOLD OFF ALTOGETHER ACROSS SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA UNTIL SUNDAY...ALONG AND SOUTH OF A LINE FROM CRETE TO NEBRASKA CITY TO CLARINDA IOWA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SUNDAY...MAINLY SOUTH OF A LINE FROM ALBION NEBRASKA TO ONAWA IOWA. GUSTY WINDS AND LARGE HAIL WOULD BE THE MAIN HAZARDS ASSOCIATED WITH THESE STORMS. THERE WILL BE A CONTINUED SMALL CHANCE FOR THUNDERSTORMS DURING THE PERIOD FROM SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ACROSS NORTHEAST NEBRASKA. NWS
The Sioux Falls radar (KFSD), 150 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529943.